Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 286, NWS Des Moines, IA

August 18, 2011Audubon County, Cass County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 18, 2011, 7:08 PM CDT for Audubon County, Cass County, Iowa. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2011, 7:08 PM CDT (00:08 UTC)
Expired
Aug 18, 2011, 8:00 PM CDT
In force
52 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Audubon County, IA, Cass County, IA

The radar

The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 1:27 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1385 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
636 m²/s²
Significant tornado parameter
0.0
Supercell composite
47.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WUUS53 KDMX 190008
SVRDMX
IAC009-029-190100-
/O.NEW.KDMX.SV.W.0286.110819T0008Z-110819T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
708 PM CDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN AUDUBON COUNTY IN WEST CENTRAL IOWA...
  CASS COUNTY IN SOUTHWEST IOWA...

* UNTIL 800 PM CDT

* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  NORTH OF WALNUT...OR 15 MILES NORTHWEST OF ATLANTIC...AND MOVING
  SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ATLANTIC...GRISWOLD...MARNE...ATLANTIC AIRPORT...BRAYTON...LEWIS...
  WIOTA...ANITA AND CUMBERLAND.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

&&

LAT...LON 4150 9516 4151 9515 4151 9505 4160 9505
      4160 9509 4161 9510 4162 9510 4146 9469
      4144 9470 4115 9491 4116 9514 4120 9517
TIME...MOT...LOC 0008Z 301DEG 34KT 4154 9518
WIND...HAIL 60MPH 1.00IN

$$

BEERENDS
4 follow-up statements
637 
WWUS53 KDMX 190025
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
725 PM CDT THU AUG 18 2011

IAC009-029-190100-
/O.CON.KDMX.SV.W.0286.000000T0000Z-110819T0100Z/
AUDUBON IA-CASS IA-
725 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CASS AND SOUTH
CENTRAL AUDUBON COUNTIES UNTIL 800 PM CDT...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTH OF ATLANTIC...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRISWOLD...LEWIS...WIOTA...ANITA AND CUMBERLAND.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4150 9516 4151 9515 4151 9505 4160 9504
      4146 9469 4144 9470 4115 9491 4116 9514
      4120 9517
TIME...MOT...LOC 0026Z 301DEG 34KT 4145 9499
WIND...HAIL 60MPH 1.00IN

$$

BEERENDS
759 
WWUS53 KDMX 190037
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
737 PM CDT THU AUG 18 2011

IAC009-190047-
/O.CAN.KDMX.SV.W.0286.000000T0000Z-110819T0100Z/
AUDUBON IA-
737 PM CDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL AUDUBON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4150 9516 4151 9515 4151 9481 4146 9469
      4144 9470 4115 9491 4116 9514 4120 9517
TIME...MOT...LOC 0037Z 301DEG 34KT 4139 9487

$$

IAC029-190100-
/O.CON.KDMX.SV.W.0286.000000T0000Z-110819T0100Z/
CASS IA-
737 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CASS COUNTY
UNTIL 800 PM CDT...

AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
EAST OF ATLANTIC...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  ANITA AND CUMBERLAND.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4150 9516 4151 9515 4151 9481 4146 9469
      4144 9470 4115 9491 4116 9514 4120 9517
TIME...MOT...LOC 0037Z 301DEG 34KT 4139 9487
WIND...HAIL 60MPH 1.00IN

$$

BEERENDS
106 
WWUS53 KDMX 190053
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
753 PM CDT THU AUG 18 2011

IAC029-190100-
/O.CON.KDMX.SV.W.0286.000000T0000Z-110819T0100Z/
CASS IA-
753 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CASS COUNTY
UNTIL 800 PM CDT...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 8 MILES WEST OF ATLANTIC...MOVING 
SOUTHEAST AT 50 MPH. THIS IS ANOTHER STORM MOVING INTO WESTERN CASS 
COUNTY FROM EASTERN POTTAWATTAMIE COUNTY.

LOCATIONS IMPACTED INCLUDE...
  ATLANTIC...GRISWOLD...LEWIS...CUMBERLAND AND WIOTA.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4129 9516 4150 9516 4148 9487 4138 9474
      4115 9491 4115 9493 4116 9514 4120 9517
      4129 9517
TIME...MOT...LOC 0053Z 297DEG 41KT 4134 9509
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
103 
WWUS53 KDMX 190102
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
802 PM CDT THU AUG 18 2011

IAC029-190112-
/O.EXP.KDMX.SV.W.0286.000000T0000Z-110819T0100Z/
CASS IA-
802 PM CDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR CASS COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.

LAT...LON 4129 9516 4150 9516 4148 9487 4138 9474
      4115 9491 4115 9493 4116 9514 4120 9517
      4129 9517
TIME...MOT...LOC 0053Z 297DEG 41KT 4134 9509

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:54 PM CDT, 14 minutes earlier.

Area forecast discussion, Aug 18, 6:54 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
654 PM CDT THU AUG 18 2011

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
S/WV OVERTOPPING THE UPR HI IS HELPING TO SET OFF THE MCS OVR WRN IA
THIS AFTN.  EXPECT THAT TO BE INTO WRN IA BY EVE AND EAST OF THE CWA
BEFORE SNRS FRI.  HEAVY RAIN AND SVR THREAT WILL LKLY BE LIMITED TO
THE CURRENT SEVERE WATCH BOX AREA.  EXPECT INTENSITY AND AREAL
COVERAGE TO DECREASE AFT SNST WITH WEAKENING DYNAMICS AND HEATING
LOSS...IN ADDITION TO TENDENCY FOR CONVECTION TO GRAVITATE TOWARD
THE INSTABILITY AXIS TO THE WEST OF THE CWA.  ACTIVITY WILL BE ONLY
IN THE ISOLD TO SCT CAT AFT MIDN.  NUDGED TEMPS DOWN A TOUCH OVR THE
NWRN 2/3RDS OF THE CWA VS CURRENT FCST.

.LONG TERM /FRIDAY THRU THURSDAY/...
SHORTWAVE WILL BE DEPARTING FRIDAY MORNING AND MAY SEE SOME
LINGERING CONVECTION IN THE SOUTHEAST EARLY.  SOME ADDITIONAL
CONVECTION WILL BE POSSIBLE ALONG THE SFC FRONT DURING THE
AFTERNOON...BUT SUBSIDENCE WILL BE RELATIVELY STRONG BEHIND THE
DEPARTING SHORTWAVE THEREFORE CONVECTION SHOULD REMAIN LIMITED.
FRONT WILL SETTLE SOUTH OF THE STATE BY FRIDAY NIGHT INTO SATURDAY.
ANOTHER SHORTWAVE IS EXPECTED TO PASS THROUGH THE REGION DURING THIS
TIME WITH INCREASED THETA-E ADVECTION LATE FRIDAY NIGHT INTO
SATURDAY.  THIS SHOULD LEAD TO DEVELOPMENT OF SOME PRECIPITATION
FROM WEST TO EAST DURING THIS TIME.  HOWEVER...DISPLACEMENT OF THE
FRONT TO THE SOUTH WILL KEEP ANY CONVECTION ELEVATED AND SHOULD
LIMIT ANY SEVERE POTENTIAL.  WITH THE PASSING OF THE SECOND
WAVE...SUBSIDENCE WILL OVERSPREAD THE STATE AS SFC RIDGING SLIDES
INTO THE AREA.  THE RIDGE IS FORECAST TO PROVIDE TRANQUIL WEATHER
THROUGH SUNDAY INTO EARLY MONDAY.  HOWEVER...WILL BEGIN TO SEE
RETURN FLOW BY MONDAY WITH INCREASING MOISTURE AND WAA.  ALONG WITH
AN APPROACHING SHORTWAVE...WILL SEE THUNDERSTORMS PROBABILITIES
INCREASE IN WESTERN IA BY MONDAY AFTERNOON SPREADING EASTWARD ON
MONDAY NIGHT INTO TUESDAY.  THIS SYSTEM SLOWS SOME AS AN UPPER LOW
BEGINS TO DEEPEN AS IT CROSSES IA.  THIS MAY ALLOW PCPN TO LINGER
ACRS THE STATE INTO EARLY WEDNESDAY BEFORE SUBSIDENCE BRINGS AN END
TO THE PCPN BY MIDWEEK.

&&

.AVIATION...19/00Z
THUNDERSTORMS EXPECTED MAINLY WEST OF TAF SITES THOUGH SOME ACTIVITY
WILL SPILL INTO THE KFOD/KDSM/KOTM WITH PERIODS OF MVFR CIGS.
ACTIVITY SHOULD DIMINISH AFTER MIDNIGHT THEN PRIMARILY VFR
CONDITIONS INTO FRIDAY. WINDS WILL BE LIGHT MUCH OF THE PERIOD AND
VARIABLE AT TIMES. SOME REDEVELOPMENT OF CUMULUS POSSIBLE BY FRIDAY
AFTERNOON WITH CLOUD BASES AROUND 4-5KFT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MS AUG 11
AVIATION...DONAVON
LONG TERM...COGIL
Hazardous weather outlook, Aug 18, 4:54 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
454 PM CDT THU AUG 18 2011

IAZ004>007-015>017-024>028-036>039-048>050-061-062-074-075-085-086-
096-097-191100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT-
WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
STORY-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-
APPANOOSE-DAVIS-
454 PM CDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT. THE
THREAT OF SEVERE WEATHER REMAINS LOW. SOME LOCALIZED HEAVY RAIN
WILL BE POSSIBLE HOWEVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO
SATURDAY. THE THREAT OF SEVERE WEATHER WILL BE VERY LOW.
ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY NIGHT
INTO EARLY WEDNESDAY. AT THIS TIME...THE THREAT OF SEVERE WEATHER
REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED BUT RAINFALL REPORTS ARE
ALWAYS APPRECIATED.

IAZ033-044-045-057-058-070-071-081-082-092-093-191100-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
454 PM CDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE STORMS
ARE EXPECTED WITH DAMAGING WINDS AND LARGE HAIL UP TO GOLF BALL
SIZE. HEAVY RAINS ARE ALSO ANTICIPATED WITH LOCALIZED AMOUNTS OVER
3 INCHES POSSIBLE IN A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO
SATURDAY. THE THREAT OF SEVERE WEATHER WILL BE VERY LOW.
ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY NIGHT
INTO EARLY WEDNESDAY. AT THIS TIME...THE THREAT OF SEVERE WEATHER
REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS EVENING. RAINFALL REPORTS ARE ALWAYS
APPRECIATED.

IAZ023-034-035-046-047-059-060-072-073-083-084-094-095-191100-
POCAHONTAS-CALHOUN-WEBSTER-GREENE-BOONE-DALLAS-POLK-MADISON-WARREN-
CLARKE-LUCAS-DECATUR-WAYNE-
454 PM CDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH
TONIGHT. SOME ISOLATED SEVERE WEATHER IS POSSIBLE FROM LARGE HAIL
AND DAMAGING WINDS ALONG WITH ISOLATED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO
SATURDAY. THE THREAT OF SEVERE WEATHER WILL BE VERY LOW.
ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY NIGHT
INTO EARLY WEDNESDAY. AT THIS TIME...THE THREAT OF SEVERE WEATHER
REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT.  RAINFALL REPORTS ARE
ALWAYS APPRECIATED.

CC

In the hours before

Special weather statement, Aug 18, 6:00 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
600 PM CDT THU AUG 18 2011

IAZ081-092-182330-
ADAMS-TAYLOR-
600 PM CDT THU AUG 18 2011

...SMALL HAIL AND GUSTY WINDS POSSIBLE...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL ADAMS COUNTY...MOVING
SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
    RURAL TAYLOR COUNTY AT 620 PM CDT

    RURAL ADAMS COUNTY AT 620 PM CDT

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, Aug 18, 6:31 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
631 PM CDT THU AUG 18 2011

IAZ044-190245-
CRAWFORD-
INCLUDING THE CITY OF...DENISON
631 PM CDT THU AUG 18 2011

...HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE...

AT 6:15PM...A CLUSTER OF SLOW MOVING THUNDERSTORMS WAS
PROGRESSING THROUGH CRAWFORD COUNTY. THE HEAVY RAINFALL FROM
THESE STORMS...COUPLED WITH THE 2 TO 2 AND A HALF INCHES OF RAIN THAT
FELL EARLIER THIS AFTERNOON...COULD LEAD TO LOCALIZED FLOODING IN
LOW LYING REGIONS AND AREAS WITH POOR DRAINAGE. IF YOU ENCOUNTER A
FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATIVE ROUTE.

PLEASE REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT...WHO WILL
RELAY THE INFORMATION TO THE NATIONAL WEATHER SERVICE IN DES
MOINES. A FLASH FLOOD WARNING MAY BE ISSUED IF HEAVY RAINS
CONTINUE FOR AN EXTENDED PERIOD OF TIME.

KS
Local storm report, Aug 18, 6:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             NODAWAY                 40.94N 94.90W
08/18/2011  E1.75 INCH       ADAMS              IA   TRAINED SPOTTER

&&

SKOW
Local storm report, Aug 18, 6:40 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
640 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND GST     4 E NEW MARKET          40.74N 94.82W
08/18/2011  E60 MPH          TAYLOR             IA   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS AND PENNY SIZED HAIL

&&

RHATTEBE
Local storm report, Aug 18, 6:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
641 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             GRAVITY                 40.76N 94.74W
08/18/2011  E2.75 INCH       TAYLOR             IA   TRAINED SPOTTER

            GOLF BALL TO BASEBALL SIZED HAIL

0640 PM     HAIL             GRAVITY                 40.76N 94.74W
08/18/2011  E1.75 INCH       TAYLOR             IA   FIRE DEPT/RESCUE

&&

SKOW
Local storm report, Aug 18, 7:05 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
705 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             CONWAY                  40.75N 94.62W
08/18/2011  E1.00 INCH       TAYLOR             IA   TRAINED SPOTTER

            HAIL COVERING THE GROUND

0659 PM     HAIL             BEDFORD                 40.67N 94.72W
08/18/2011  E1.00 INCH       TAYLOR             IA   TRAINED SPOTTER

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:14 PM CDTSevere Thunderstorm WarningDMXTaylor16 min
Aug 18, 8:59 PM CDTSevere Thunderstorm WarningDMXTaylor46 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.